Jump to content

Weird Idiosyncratic Reaction????

Posted

Specializes in Emergency!.

Okay so this is more for myself than anything else. I know that lots of people can have idiosyncratic reactions to medications. In my case, I've taken Levaquin, Biaxin and a Medrol dose pack in the past and all of caused me to have I guess you would call it generalized pain. I thought my doc called it faciitis one time but I honestly don't remember. Usually it is my upper body, arms, chest, upper back, neck and sometime my thighs, they will be super tender to the touch. And one time hurt enough that putting on a shirt and just the slight pressure from it rubbing against my skin would cause pain. Each time this has happened to me it had been on one of these medications. The last time was recently with Biaxin which also make me feel jittery or like you would with a low BG level. Before that I thought it was the Levaquin, but I had always been on a Medrol pack with it and the last time I had a Medrol pack I didn't get the Levaquin cause I couldn't afford it and it happened that time too, and badly too. I was really sore. I'm on Avelox now and may be starting to get that sore feeling again, but it could be just being tired and stressed from nursing school.

My question is, has anyone ever heard of this before????? As a nursing student I have access to med books, and online med resources and have not come across this at all and wondered if anyone else had. I'd be interested in your thoughts. Do you thinks it's an allergic reaction where I shouldn't take these meds again or just an idiosyncratic reaction that it's okay to take it. I mean it bothers me but it will subside within a week of stopping the med. Just curious as to what your thoughts are...please respond if you can!

NRSKarenRN, BSN, RN

Specializes in Vents, Telemetry, Home Care, Home infusion. Has 43 years experience.

per our terms of service, we can not offer individual advice. please discuss your concerns with the practitioner

who prescrided the medications.

this is not a medical advice bulletin board

this is a board for nurses and nurses-to-be to discuss nursing issues. please do not ask for any medical or nursing feedback related to a health situation that affects you, a family member, or someone that is not a patient under your care. this is not a free medical advice board. please be aware that allnurses.com cannot be responsible for problems resulting from reliance on medical or nursing advice received here. if you have a medical problem, please seek attention from your health care provider.

Guest
This topic is now closed to further replies.